Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 45, NWS Lubbock, TX

April 15, 2000Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 15, 2000, 4:08 PM CDT for Childress County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 15, 2000, 4:08 PM CDT (21:08 UTC)
Expired
Apr 15, 2000, 5:00 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Childress County, TX

What was reported inside it

TimeReportWhereRemark
Apr 15, 4:35 PM CDTHail 1Childress, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS54 KLUB 152109
SVRLBB
TXC075-152200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
408 PM CDT SAT APR 15 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHILDRESS COUNTY IN TEXAS

* UNTIL 500 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL CHILDRESS COUNTY...OR ABOUT 9
  MILES NORTHWEST OF CHILDRESS...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RURAL AREAS OF CHILDRESS COUNTY...HWY 287...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3455 10043 3442 10028 3455 10001 3474 10001
          3474 10024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:30 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 15, 1:30 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
130 PM CDT SAT APR 15 2000

18Z COLD FRONT ARCS FROM SOUTH OF DALHART TO NEAR AMARILLO TO NORTH
OF GAGE. SURFACE LOW JUST NORTH OF LUBBOCK WITH TRAILING DRYLINE.
WILL WATCH FOR CONVECTIVE INITIATION ALONG THE DRYLINE THIS
AFTERNOON, AS WELL AS SOME HIGH BASED PRECIP FROM THE WEST. 1ST
PERIOD POPS WILL DEPEND ON HOW THINGS LOOK AT 4 PM. SHORT WAVE TROF
MOVES EAST TONIGHT LEADING TO DEVELOPMENT OF A RIDGE OVER THE AREA
SUNDAY AND MONDAY. BELIEVE A SIGNIFICANT EML WILL SPREAD ACROSS THE
AREA MONDAY THROUGH TUESDAY LEADING TO ENOUGH INHIBITION TO PRECLUDE
INITIATION OF STORMS THROUGH THE EXTENDED.

PRELIMINARY:
FRIONA/TULIA       43/79/48/90 0000 CHILDRESS 53/78/54/93 1000
BROWNFIELD/LUBBOCK 48/84/53/93 0000 ASPERMONT 55/84/57/92 1000

.LBB...NONE.

In the hours before

Special weather statement, Apr 15, 11:27 AM CDT, 4 hours 41 minutes before
TXZ021>044-152100-

AREA THUNDERSTORM OUTLOOK/GRASSLAND FIRE DANGER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 AM CDT SAT APR 15 2000

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
...EXTREME GRASSLAND FIRE DANGER EXISTS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME
SOUTHEASTERN PANHANDLE AND PORTIONS OF THE ROLLING PLAINS...GENERALLY
ALONG AND EAST OF A MEMPHIS-GUTHRIE-ASPERMONT LINE THIS AFTERNOON.

A STRONG STORM SYSTEM WILL MOVE ACROSS WEST TEXAS DURING THE
AFTERNOON AND EVENING HOURS. THIS DISTURBANCE WILL INTERACT WITH AN
EASTWARD MOVING DRYLINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS
EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS THIS AFTERNOON. A FEW
OF THESE STORMS MAY PRODUCE STRONG DAMAGING WINDS AND LARGE
HAIL.

ELSEWHERE...A FEW THUNDERSTORMS MAY ALSO DEVELOP ACROSS THE REMAINDER
OF EXTREME SOUTHERN PANHANDLE AND THE CENTRAL/NORTHERN SOUTH PLAINS
AS THIS VERY UNSTABLE AIRMASS INTERACTS WITH SOME MID LEVEL MOISTURE
AND AN APPROACHING COLD FRONT. THUNDERSTORMS OVER THIS AREA ARE NOT
EXPECTED TO BE SEVERE BUT MAY PRODUCE LOCALIZED WIND GUSTS IN EXCESS
OF 45 MPH.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS IN THE SLIGHT
RISK AREA SHOULD MONITOR THIS DEVELOPING SITUATION AND BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON.

WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE SOUTHERN PLAINS...LOW
ROLLING PLAINS AND THE EXTREME SOUTHERN PANHANDLE THIS AFTERNOON.
WIND SPEEDS OF 30 MPH WITH HIGHER GUSTS WILL COMBINE WITH LOW
RELATIVE HUMIDITIES TO PRODUCE AN EXTREME GRASSLAND FIRE DANGER
ACROSS THE REGION. RESIDENTS ARE URGED TO AVOID OUTDOOR BURNING AND
BE EXTREMELY CAUTIOUS DURING ANY ACTIVITY WHERE THERE IS POTENTIAL
FOR A FIRE TO START. IN WINDY CONDITIONS EVEN A SMALL FIRE CAN
QUICKLY BECOME A LARGE...OUT OF CONTROL...WILDFIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION.

TAYLOR
Special weather statement, Apr 15, 3:33 PM CDT, 35 minutes before
TXZ025-026-031-032-036>038-042>044-160300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CDT SAT APR 15 2000

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE
THUNDERSTORM WATCH NUMBER 168 FOR PORTIONS OF THE EXTREME SOUTHERN
PANHANDLE...SOUTHERN PLAINS AND THE LOW ROLLING PLAINS UNTIL 10 PM
TONIGHT.

COUNTIES INCLUDED IN THE WATCH AREA:
CHILDRESS...COTTLE...CROSBY...DICKENS...GARZA...HALL...
KENT...KING...MOTLEY...STONEWALL...

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.

STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

TAYLOR

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 5:14 PM CDTSevere Thunderstorm WarningLUBCottle31 min
Apr 15, 5:28 PM CDTSevere Thunderstorm WarningLUBKing32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.